Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

High BP during pregnancy. Taking medication. Sudden weight gain, swelling in legs. Due to BP medicine?

I m about 28weeks pregnant and on BP tablets. Nicardia retard 20mg and alphadopa 500mg I was diagnosed for high BP at 22weeks. 170/110. I had an immediate admission. Albumin came out to be nil. I passed the glucose tolerance test for gestational diabetes . I have put on about 3kgs weight within a week of the hospital stay. I could say its due to water retention. I am experiencing severe swelling in my legs and feet. As I m obese my weight is going up too high. I m on diet to avoid weight gain and I walk for 30-40mins most of the days in a week . Also I have slightly severe groin pain which gets worse when I walk bend or get up. How can I minimise my pain? And as far as my BP tabs are concerned can the swelling and weight gain be due to that?
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Welcome to HCM,
You have Gestational hypertension and swelling in lower limbs, this is good that you are not passing Albumin in urine which is Pre Eclampsia.
This is normal to gain in weight up to 10 Kg in pregnancy,you should take care of diet that it is not deficient in nutrients yes you must take salt in less quantity as B.P. is high.
Your groin pain during walking may be due to muscular pain or joint pain in the hip as ligaments get lax in late stages of pregnancy.
Your swelling may be partly due to pregnancy itself and Nicardia can also cause swelling in limbs so please consult your doctor and discuss if it is possible to change the medicine like Labetalol.
Weight gain is mostly due to less physical activity and more calories consumed but you should take care first that you successfully complete your pregnancy then after words you can lose weight and regain your health.
Take care
Good Luck.
Answered: Wed, 6 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor